The other day I was scrolling through FB and came across this article describing a newly discovered syndrome consisting of the combination of autonomic dysfunction, allergies and tissue abnormalities.
I immediately thought hmm.. can’t help but think that could easily translate into a little known, but widely undiagnosed triad of diseases called dysautonomia/POTS, MCAD/Mastocytosis, and Ehlers Danlos.
I emailed the author and told him so. He agreed the joint laxity syndrome is likely Ehlers Danlos, but asked what POTS and masto were.
I explained what they were and all the common things we’ve all been misdiagnosed with.
How we come to these conclusions when we do our own polls on support groups/pages.
Never heard back after that.
Hello all. As some may or may not have noticed, I’ve been MIA (masto in action more like it) lately. One of my biggest triggers is my monthly hormones. Since I got worse in October 2014, there’s been only one month that my menstrual cycle hasn’t sent me to emerg.
My hematologist and I discussed starting hormone replacement therapy in hopes of eliminating my cycle all together, therefore avoiding the cyclic fluctuations of essentially poisonous hormones in my blood.
Being deathly allergic to your own body’s reproductive cycle is like an episode of Twilight Zone. Miniseries more like it.
At first it caused a flare in estrogen which was what we were trying to abolish. I eventually ended up being admitted for a few days. Was supposed to be longer but I ended up sneaking out. That doesn’t come as a surprise to anyone reading this that has (tried) being admitted for masto.
I was adamant that we were going to stop the Lupron. It was taking me down. My hematologist however, encouraged me to continue and in fact UP the dose to that more consistant with prostate cancer trearment. Somehow I ended up saying ok and we continued the shots.
Im super happy to report that I havent had a cycle in 4 months!! I still have flares and attacks but it’s not as frequent. At first I could NOT stop sleeping. I mean I sleep a lot, but it was intense!! 16 hrs wasnt unusual. Which felt even stranger because I was coming from having horrible and short sleeps.
I still have bad fatigue, but it’s not like it was thankfully. So now I will start the task of catching up on everything thats been going on the last few months….
On Monday, July. 13tb, I went to see my therapist at the Cancer Center. Afterwards I wanted to pick up a prescription I had forgot. When I went to pick it up, I found they had added 3 Lupron injections to my bag. I guess they were in. It was time to try dose 1…
Nervous would be a gross understatement to how I felt about getting the first shot of Lupron. It’s easy for people to tell me to just try it, and I know I had to, but they’ve never experienced the reactions and attacks I’ve had.
I had just completed a month of the oral version medroxy/progesterone, which instead of getting rid of my period, I got 2 heavy ones in 2.5 weeks and I also went to emerg 3 times. Once in an ambulance. One of the attacks required an epi pen for blood pressure drop, but the others were full on GI attacks, with sweating, vomiting, diarrhea, palpitations, syncope etc. So the thought of having a concentrated version jammed in my arm that’s stuck in my system for a month just wasn’t sitting right.
I had it done at the daycare unit at the cancer centre. Where they do primarily chemo, but hormone therapy as well sometimes. For me it was mainly just in case I had a reaction. It felt fairly sureal to walk in there.
The nurses were a cut above, and were incredibly kind and thoughtful. I was thrown off when they were sad and apologetic that kids were clearly not happening for me. That part of it never really crossed my mind, and certainly didnt bother me.
I stayed 30 minutes to make sure nothing happened, and then they let me go. I was so relieved I didnt react. Yet.
I had brought things to do to pass the time, but ended up just staring at the old vhs tv and out the window. Wondering about all the other people who have sat there and imagining all those who will.